Doctor insights on:
Can I Stop Bone Density Loss If It Is Caused By Prescribed Medication
Two choices: Depending on the medication used and duration of therapy, you can minimize such risk by optimizing your vitamin d and calcium intake. Obviously, the best choice will be to eliminate the offending agent or to use the lowest dose possible (such as in steroid use). If you happen to sustain fractures, then you will need an endocrine evaluation for further guidance. ...Read moreSee 1 more doctor answer
Bone is a living growing tissue made mostly of collagen (protein that provides soft framework) & the mineral calcium phosphate that adds strength & hardens the framework. Two types of bone are found in the body; cortical (dense compact outer layer) & trabecular (makes up inner layer, ...Read more
Depends: It depends on your age, menstrual status, medication history, underlying physical condition, dietary intake of protein, calcium, magnesium, phosphorus, vitamin d (building blocks of bone). Talk to your doc re: your meds and what can be done to compensate, or overcome the losses. ...Read more
Certainly so: Yes, stress can trigger hair loss. However, you deserve a more full evaluation for the potential causes of hair loss. I would suggest you see a dermatologist to determine what could be causing your problem. This is a difficult question to clearly answer in such a short space. I hope this was at least a little helpful. ...Read more
Is it dangerous to have high prolactin levels caused by risperdal? I know it causes low bone density. can my bones crack? Will taking calcium help this problem? If yes how much calcium? Thank you
Mostly yes.: There is a connection between high Prolactin levels and Osteoporosis, or low bone density which puts one at risk for fractures. Calcium can help protect your bones but first ,stop the Risperdal if possible. Calcium replacement is therapeutic at 1500 mg. daily , or depending on your Calcium level. Vit D levels should also be done and Vit. D replacement is done accordingly. ...Read moreSee 1 more doctor answer
Is it possible for Sertraline to cause a receding hairline? If so, how can a medication that reduces stress levels cause more hair loss?
Baldness: baldness can cause stress and vice versa,typically stress induced hearing loss tends to be patchy. Any drug can theoretically promote hair loss. Talk to your prescribing physicians, possibly consult with a dermatologist for an inspection. Male pattern hair loss can be seen at your age ...Read more
Is damage to bone marrow from a strong medication such as Levaquin- reversible? Can my body repair itself? Low platelets ever since I stopped it
If your onj is not caused from radiation therapy nor from taking osteo/steroid or bisphoshonates meds or therapy, then what else could cause it?
Is it ONJ?: Onj defines a condition that the bone in the affected area does not heal and becoming necroses. Inability for osteoclast function is the main reason. Any drug, disease condition or ailment that affecting osteoclast function will give you onj. Severe diabetic patient may develop localized infection in the area and causes necroses/delay healing. Biopsy for cancer. Laser biostimulation will help. ...Read moreSee 1 more doctor answer
Once someone is on Synthroid (thyroxine) can they eventually stop taking it or is it permanent? I also heard it can kill your thyroid with prolonged use. Tyvm
Synthyroid: 49 F PA asks if once on Synthyroid can I stop. ANS: assuming you really needed it in the first place U will almost always need it for life. If U do not need it your thyroid feedback system will suppress your own T production but not really kill it. Google thyroid hormone control Wikipedia for start and go from there. For best information on all internal medicine issues subscribe 2 UPTODATE.com ...Read more
Why is it that Lexapro (escitalopram) can cause and does in my case cause bruxism? and will reducing the dose from 20 to 10 help?
See your PCP: for medication adjustment. Some studies have indicated that prescribing the anxiolytic, buspirone (Buspar) along with the SSRI like Lexapro (escitalopram) may decrease nocturnal bruxism. I don't recommend decreasing any drug on your own, always under a doctors supervision. ...Read moreSee 3 more doctor answers
If a medication caused bad side effecrs such as increased heart rate, chest pain, and palpitations. once you stop taking it will you be ok?
Side effect: Yes. It would improve after the medication is completely metabolized. ...Read more
Should i be concerned about zyprexa (olanzapine) causing decrease in bone remodeling because it lowers sex steroids?
Maybe: Zyprexa (olanzapine) is a very potent atypical antipsychotic used for mood or psychotic disorders. Often if you are on this medication, it may be due to serious mental illness. If you had a bone fracture recently- speak to your doctor/orthopedist about need to switch meications- but it is not likely in my experience. In addition agitation, inappropriate behavior can cause issues with recovering from surgery. ...Read more
Let me explain: Glucophage (metformin) used for diabetes type ii, but also is been used for weight lose recently, because this drug lower the blood sugar it is wise to use the lower dose which is 500mg then see what happen, your doctor could monitor that and may increase it if he feel is not harmful for you. ...Read moreSee 1 more doctor answer
Yes: A thorough clinical dental examination with the appropriate x-rays is the first step. Depending on the severity of the periodontal problem, whether it is a generalized problem affecting multiple teeth or an isolated problem such as one tooth will determine what treatment can be offered. Treatment can range from maintaining the present bone level to more complicated procedures such as grafts. ...Read moreSee 4 more doctor answers
Can not eating food x2 weeks cause gastroperisis? Can it be resolved? If the gastroperisis is caused by narcotics can it fixed? I also have gastritis.
No. Yes.Yes. Why?: Not eating may cause your stomach to be a little slow on the uptake when you re-feed it, but does not cause gastroparesis per say. narcotics all slow down the GI tract. When they wear off the GI tract speeds right back up. In fact in withdrawal it really picks up speed and causes diarrhea. I assume you have gastritis related to use of medications such as NSAID for RA? ...Read moreSee 1 more doctor answer
Can hair loss be related to hashimotos or is it levothyroxine? Will it stop falling? Can biotin help?
Low thyroid: Low thyroid will cause hair loss which should improve with therapy. Some people with autoimmune thyroiditis also have alopecia areata. Of course many other factors can influence hair loss, including birth control pills or iud or many meds. Many women have hair loss with age & hormone changes. Biotin is a waste of money but a dermatologist may help. ...Read more
Can extreme dizziness be caused by left anterior faschicular block-forgive the spelling or can it be caused by crestor, (rosuvastatin) or norvasc? Thank you joey
NO: Lafb causes no symptoms: it is simply a finding on ekg. It requires no treatment. Crestor (rosuvastatin) does not cause dizziness either. Norvasc lowers BP and potentially could cause dizziness, especially with standing quickly. However, there are many causes of dizziness in an 82 year old ranging from benign positional vertigo to stroke, so a complete exam is indicated. ...Read more
Is there anything that I can eat or drink that will help offset the bruising caused by the medication plavix (clopidogrel)?
How to cope with sever hair loss as side effect of Imuran (azathioprine)? Have already thin hair and it was tired already. It is serious, thinking about stopping it.
Discuss with your MD: Imuran (azathioprine) is a potent drug that is not used to treat casual medical problems. In other words, you are receiving it to treat an important medical issue which may well return if you stop the drug. If you have a transplant, you would risk having rejection and losing the organ by stopping the Imuran (azathioprine). The good news is that multiple alternate drugs are available - definitely worth discussing with your MD. ...Read more
- Talk to a doctor live online for free
- What causes bone density loss?
- Bone density and thyroid medication
- Abnormal loss of bone density
- Ask a doctor a question free online
- Low bone density causes
- Where can i get bone mineral density done in nagpur
- Glucosamine and chondroitin for loss of bone density
- What medication can i take for weight loss?
- Talk to a endocrinologist online for free